Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 105, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2017, 4:32 PM MDT for Sheridan County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 4:32 PM MDT (22:32 UTC)
- Expired
- Jul 3, 2017, 5:00 PM MDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WUUS53 KLBF 032232 SVRLBF NEC161-032300- /O.NEW.KLBF.SV.W.0105.170703T2232Z-170703T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 432 PM MDT MON JUL 3 2017 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southwestern Sheridan County in the Panhandle of Nebraska... * Until 500 PM MDT * At 432 PM MDT, a severe thunderstorm was located near Antioch, or 16 miles east of Alliance, moving southeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Snow Lake, Wickson Lake and Krause Lake. This includes the following highways... Highway 250 between mile markers 6 and 10. Highway 2 between mile markers 101 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4214 10271 4226 10260 4216 10237 4202 10253 TIME...MOT...LOC 2232Z 312DEG 13KT 4215 10256 HAIL...1.00IN WIND...<50MPH $$ ET
2 follow-up statements
865
WWUS53 KLBF 032246
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
446 PM MDT MON JUL 3 2017
NEC161-032300-
/O.CON.KLBF.SV.W.0105.000000T0000Z-170703T2300Z/
Sheridan NE-
446 PM MDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHWESTERN SHERIDAN COUNTY...
At 446 PM MDT, a severe thunderstorm was located near Antioch, or 16
miles east of Alliance, moving southeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Snow Lake and Wickson Lake.
This includes the following highways...
Highway 250 between mile markers 6 and 8.
Highway 2 between mile markers 102 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4213 10269 4222 10250 4221 10248 4220 10247
4214 10240 4202 10253
TIME...MOT...LOC 2246Z 330DEG 10KT 4212 10256
HAIL...1.00IN
WIND...<50MPH
$$
ET732
WWUS53 KLBF 032300
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
500 PM MDT MON JUL 3 2017
NEC161-032310-
/O.EXP.KLBF.SV.W.0105.000000T0000Z-170703T2300Z/
Sheridan NE-
500 PM MDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4213 10269 4222 10250 4221 10248 4220 10247
4214 10240 4202 10253
TIME...MOT...LOC 2300Z 304DEG 18KT 4208 10249
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:25 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 2:25 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 325 PM CDT Mon Jul 3 2017 .SHORT TERM...(This evening through Tuesday) Issued at 313 PM CDT Mon Jul 3 2017 Weather highlights over the next 24 hours revolve around thunderstorms chances with the main window for thunderstorms falling between the rest of this afternoon and early morning tomorrow. While thunderstorms are possible tomorrow afternoon from southwest NEB into north central NEB, confidence is lower. The lower confidence could be attributable to uncertainty regarding the details of convection this afternoon-tonight and its influence tomorrow, and tomorrow's overall lower areal coverage. Latest water vapor imagery shows a mid-level ridge extending roughly from the Southwest US to the Central Rockies into Saskatchewan with an apparent shortwave trough downstream from western SD into the Central High Plains. Meanwhile, latest visible imagery shows enhanced cumulus growth over the last hour in a corridor across northeast CO into the eastern NEB Panhandle. Of which, convective initiation appears underway or should start soon. Current thinking is that we anticipate initially thunderstorms developing then transitioning to organized multicells given a modest shear environment with moderate instability as seen via model soundings. Of which, effective shear and 0-6 km bulk shear largely span around 20-30 kts. This evolution is supported with latest CAMs and other guidance. Chances then continue overnight with chances tapering off through the small hours into early tomorrow morning. As mentioned previously, there are slight chances for thunderstorms tomorrow largely from southwest NEB to north central. Confidence is lower compared to today with respect to evolution in a weak shear environment in place and decent instability. .LONG TERM...(Tuesday night through Monday) Issued at 313 PM CDT Mon Jul 3 2017 Tuesday night through Wednesday...The main forecast challenge this period continues to be the chance for thunderstorms Tuesday night. There is still some discrepancies in the models but the GFS seems to have a better grasp on the timing and coverage of the storms. There will be a weak frontal boundary draped across central Nebraska, our eastern CWA. If storms were to initiate it will be along this boundary late afternoon and they will continue to move east through the evening hours. SPC has the entire CWA in a marginal risk for severe weather, so any storms that due develop have the potential to become severe, however this is expected to be isolated at best and not looking for widespread development in our CWA. Wednesday and Beyond...A ridge will develop across the four corners region bringing a warm dry airmass over the high plains. Temperatures will become hot on Wednesday and Thursday with highs in the 90s and possibly reaching 100 degrees on Thursday across southwest Nebraska. There is a potential for thunderstorms Friday afternoon and evening, with another chance Saturday night, at this time confidence is low as it is several days out but will continue to monitor in upcoming forecast. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1222 PM CDT Mon Jul 3 2017 The main aviation concerns this TAF package revolve around thunderstorm chances this afternoon through the overnight hours. Presently VFR conditions are observed with satellite imagery showing predominantly high clouds across the area. A few areas of mid-level clouds are present in northern NEB along with an isolated shower and weak thunderstorm. Current thinking is this area of ongoing convection will be short-lived and remain widely isolated with the primary thunderstorm window starting mid afternoon. Main concerns with thunderstorms will be damaging winds, hail and heavy rainfall given relatively slow storm movement that is anticipated. Ceilings associated with storms should remain VFR. Thereafter, sky cover will decrease through the small hours to mid morning. Increased chances for showers and thunderstorms then return across north central NEB tomorrow afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Gomez AVIATION...ET
Hazardous weather outlook, Jul 3, 2:07 PM MDT, 2 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 307 PM CDT Mon Jul 3 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-042015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Mon Jul 3 2017 /207 PM MDT Mon Jul 3 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong to isolated severe thunderstorms are possible across the entire outlook area this afternoon and evening. A few storms will be strong and approach severe levels with both damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A marginal risk for severe thunderstorms exists Tuesday across the entire outlook area. Isolated thunderstorms are expected, of which a few storms could be strong to briefly severe. Damaging winds and large hail are the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Local storm report, Jul 3, 10:44 AM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 AM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 15 S EUSTIS 40.45N 100.03W
07/03/2017 M2.60 INCH FRONTIER NE COCORAHS
&&
SNIVELYLocal storm report, Jul 3, 10:45 AM MDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 AM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 8 SW MERNA 41.40N 99.87W
07/03/2017 M2.24 INCH CUSTER NE COCORAHS
&&
SNIVELYLocal storm report, Jul 3, 10:46 AM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 AM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 7 SE CURTIS 40.56N 100.42W
07/03/2017 M1.10 INCH FRONTIER NE COCORAHS
&&
SNIVELYLocal storm report, Jul 3, 10:47 AM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 AM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 NE NORTH PLATTE 41.19N 100.69W
07/03/2017 M1.00 INCH LINCOLN NE COCORAHS
&&
SNIVELYLocal storm report, Jul 3, 3:20 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST 3 SSE CURTIS 40.59N 100.49W
07/02/2017 E60 MPH FRONTIER NE EMERGENCY MNGR
WIND SPEEDS OF 55 TO 60 MPH. TIME IS ESTIMATED BY RADAR.
&&
JGOMEZSpecial weather statement, Jul 3, 4:06 PM MDT, 26 minutes before
Special Weather Statement National Weather Service North Platte NE 406 PM MDT MON JUL 3 2017 NEZ004-032230- Sheridan NE- 406 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY UNTIL 430 PM MDT... At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Antioch, or 16 miles northeast of Alliance, moving east at 5 mph. Nickel size hail will be possible with this storm. Locations impacted include... Diamond Lake, Wickson Lake and Krause Lake. This includes Highway 250 between mile markers 18 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4215 10271 4229 10267 4233 10242 4209 10248 TIME...MOT...LOC 2206Z 276DEG 6KT 4220 10257 ET
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:20 PM MDT | Special Weather Statement | LBF | Keith | 40 min |
| Jul 2, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jul 2, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 45 min |
| Jul 2, 6:34 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jul 2, 6:50 PM MDT | Areal Flood Advisory | LBF | Lincoln | 55 min |
| Jul 2, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 47 min |
| Jul 2, 7:02 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 58 min |
| Jul 2, 7:06 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 24 min |
| Jul 2, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Jul 2, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 38 min |
| Jul 2, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jul 2, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 47 min |
| Jul 2, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
| Jul 2, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jul 2, 9:45 PM MDT | Areal Flood Advisory | LBF | Frontier, Lincoln | 8 hr |
| Jul 3, 4:06 PM MDT | Special Weather Statement | LBF | Sheridan | 24 min |
| Jul 3, 4:59 PM MDT | Special Weather Statement | LBF | Garden | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.